Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Keep getting sweats and chills

yasminayyasmina Posts: 166
edited 06/11/2012 - 8:39 AM in Back Surgery and Neck Surgery
And yet, I don't have a fever. What do you think this could be? I'll probably give my dr.'s office a call today, but thoughts I'd yet your ideas first.

TIA!
advertisement

Comments

  • I have dealt with anxiety issues for many years -- usually controlled by meds but flares up when there is a significant upheaval in my life (such as job loss, death in the family, etc.).

    I see in your signature that you were just recently diagnosed with severe depression and anxiety. I can tell you from my experience that I always had the sweats and chills when in an "episode" of severe anxiety. I now don't give it more than a passing thought when it happens because I know it will pass and go away completely once I start to feel "normal" again. Sometimes it's also a symptom of the meds you're taking.

    It usually bothered me the most in the mornings -- especially after taking a shower -- which drove me nuts because I felt like I had to take another shower (LOL!).

    Hope my story helps you and feel better soon.

    Take care,

    Judy
  • Surgery is a major assault on the body and sometimes it takes awhile for all the systems to reset themselves. The hormonal system is upset by the anesthetic and it takes awhile to readjust. I can't give you a scientific explanation for this...just know it seems to happen to many people.

    It can also be a result of medications. I feel like this every time I have a steroid injection.
  • You are taking Percocet I believe for pain? Tylenol will give you the sweats and chills, at least it does that to me. Hope you feel better. See you in chat!

    Marianne
  • I've had a hysterectomy; nowadays, I have hot flashes; which creates sweat. Then once that passes, the coolish air on the sweat makes me cold and I get the chills.

    It could be so many different reasons. Don't you love that answer? Sorry I could not have been more helpful?
  • I have found that all of my chills and sweats are medicine related. I have soaked sheets and pillows and clothes. I can totally relate. When I was taking heavy doses before surgery and right afterwards, I also took a promethazine pill that helped with nausea and some of the oxycodone symptoms. Seemed to help keep some of my nerves in check. Just talk to your doctor about it, if anything can be done about it, they're the ones who can help. Some symptoms I have just had to live with though. Just remember that a lot of this is temporary and will not last forever. Hang in there and remember to communicate with your doctors!
    Sincerely,
    S.
  • I too had sweats & chills while taking Percocet after surgery.
  • I had horrible sweats and chills after I was taken off the morphine pump while I was in the hospital after m fusion. I also had them off and on while I was home and trying to wean myself off of the percocet. The pain meds, and withdrawals from them can be really nasty.
  • When I was in my first couple post op days in the hospital (L5S1 PLIF) I would freeze on minute and than sometimes I'd sweat my blankets and pillows so wet that the staff would have to change them for dry ones. That's happened a couple times since I've been home, but it is happening less often. In hosp, I was quite often given percocet and I had a feeling that it was part of the cause.

    I am getting better, though, nearly a month post op. And drier too!! You will get better..as Gwennie put it, you have had a pretty big assault to your body and it might take a while to work it out.

    Aloha
    Aaron
  • SpineAZSpineAZ WiscPosts: 1,084
    It can be, as many said, related to meds. Could be a change in type or dosage or the way your body is handling it right after surgery. Watch for a fever, but if you don't have a fever it could be the meds.

    The worst part is that it can be unpredictable. I have a steady med schedule but occasionally it hits me as well. I even got tested for menopause and found out I wasn't even close to menopausal range.
    2 ACDFs, 2 PCDF, 3 LIFs; Rt TKR; Rt thumb fusion ; Lt thumb arthroplasty; Ehlers Danlos 
  • can do that to you. They can also make you somewhat itchy. Just the effect they have on extreme nerve endings.

    Linda

    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
  • the worst for sweating is oxycontin /oxynorm
    STRAKER
advertisement
Sign In or Register to comment.